EDP Sciences
Free access
Issue
A&A
Volume 384, Number 1, March II 2002
Page(s) 329 - 342
Section Physical and chemical processes
DOI http://dx.doi.org/10.1051/0004-6361:20011726


A&A 384, 329-342 (2002)
DOI: 10.1051/0004-6361:20011726

Numerical simulations of astrophysical jets from randomly perturbed Keplerian disks

B. F. Vitorino, V. Jatenco-Pereira and R. Opher

Instituto Astronômico e Geofísico, Universidade de São Paulo, Av. Miguel Stéfano 4200, 04301-904 São Paulo, Brazil

(Received 29 November 2000 / Accepted 26 November 2001 )

Abstract
We study the outflows from randomly perturbed Keplerian accretion disks. In the velocity field of the gas at the surface of the disk, we introduce a random perturbation proportional to ra, where r is the radial distance and a is a fixed parameter in the simulation (with values of -3/2, -1, -1/2, 0, 1/2 or 1). In the simulations, the disk is a fixed boundary from which the gas is ejected with continuous and random velocities added together. The continuous ejection velocity is taken to be a thousandth of that of the local Keplerian disk; the maximum value of the random velocity is 10 times the continuous velocity. We observe the formation of periodic structures along the outflow axis. The distance of the axial separation between the structures is found to be about 11 times the innermost radius of the accretion disk. For a negative radial slope a, the structures are well defined and situated near the jet axis, whereas for a positive slope, decollimation of the jet occurs.


Key words: ISM: jets and outflows -- galaxies: jets -- accretion, accretion disks -- magnetohydrodynamics (MHD)

Offprint request: B. F. Vitorino, braulo@iagusp.usp.br




© ESO 2002